Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Galois representations and Hecke operators
associated with the mod $p$ cohomology
of $GL(1,\mathbb {Z})$ and $GL(2,\mathbb {Z})$

Author: Avner Ash
Journal: Proc. Amer. Math. Soc. 125 (1997), 3209-3212
MSC (1991): Primary 11F75
MathSciNet review: 1422842
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that any Hecke eigenclass in the mod $p$ cohomology of a congruence subgroup of $GL(1,\mathbb {Z})$ or $GL(2,\mathbb {Z})$ has attached to it a mod $p$ Galois representation such that the characteristic polynomial of a Frobenius element at a prime $l$ equals the Hecke polynomial at $l$.

References [Enhancements On Off] (What's this?)

  • [A] A. Ash, Galois representations attached to mod $p$ cohomology of $GL(n,\mathbb Z)$, Duke Math. J. vol. 65, no.2, (1992), 235-255. MR 93c:11036
  • [A1] A. Ash, Galois representations and cohomology of $GL(n,\mathbb Z)$, Seminaire de Theorie des Nombres, Paris, 1989-90, (S. David, ed.), Birkhauser, Boston (1992), 9-22.
  • [AMa] A. Ash and R. Manjrekar, Galois Representations and Hecke Operators associated with the mod-$p$ cohomology of $GL(m(p-1),\mathbb Z)$, to appear in Math. Zeit.
  • [AMc] A. Ash and M. McConnell, Experimental indications of three-dimensional Galois representations from the cohomology of $SL(3, \mathbb Z)$, Experimental Math. 1(1992), 209-223. MR 94b:11045
  • [AS] A. Ash and G. Stevens, Cohomology of arithmetic groups and congruences between systems of Hecke eigenvalues, J. Reine Angew. Math. 365 (1986), 192-220. MR 87i:11069
  • [DS] P. Deligne and J.-P. Serre, Formes modulaires de poids 1, Ann. Sci. Ec. Norm. Sup. 7 , (1974), 507-530. MR 52:284
  • [Se] J.-P. Serre, Sur les representations modulaires de degre 2 de Gal $ (\bar Q/Q)$, Duke J. 54 , (1987), 179-230. MR 88g:11022
  • [Sh] G. Shimura, Introduction to the Arithmetic Theory of Automorphic Functions, Princeton U. Press, Princeton, 1971. MR 47:3318

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11F75

Retrieve articles in all journals with MSC (1991): 11F75

Additional Information

Avner Ash
Affiliation: The Ohio State University, Department of Mathematics, 231 W. 18th Ave, Columbus, Ohio 43210

Received by editor(s): June 23, 1996
Additional Notes: Research partially supported by NSA grant MDA-904-94-2030. This manuscript is submitted for publication with the understanding that the United States government is authorized to reproduce and distribute reprints.
Communicated by: William W. Adams
Article copyright: © Copyright 1997 American Mathematical Society